Aa
A
A
Close
Avatar universal
will gabapentin mess you up?
my friend is into drugs and wants to know if a pill called gabapentin will mess you up ?, i guess there 100 mlg  capsoles.    anyone know anything?
Cancel
27 Answers
Page 1 of 1
Avatar universal
That is also called nuerontin........ used for diabetic neuropathy and off label for other pain issues.  It will not mess you up and no high is ionvolved with its use.....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
518031 tn?1295578974
it is also used for renal neuropathy,which i have and i take..it can cause seizures there is no narcotic compound in it, it works on the central nervous system,
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
It messed my up for a while, but I was taking a much higher dose.  It is an undesirable "mess u up" kind of feeling.  It weirded me out, but I stuck with it.  I went off it for a couple months and I am now back on it.  It's suks again cuz i have to go thru all the icky symptoms, but they do pass.  it's great for pain if you have the approx. of three months of messed up vision, paranoia, agitation, and the world of other awful symptoms that go with it.  If she is taking it for pain she may need a higher dose and just plain time to get  used to it.  Its a strange drug.

best of luck to your friend.

nauty.........
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
518798 tn?1295215879
This is the same drug they put me on yesterday for migraines.  I truly hope this works, because the topamax made my skin crawl so badly.  I also lost the feeling in one side of my face.  My doctor said the neurontin wouldn't do that because it ws for nerve pain.  I am just hoping it works, and I am glad to hear that it doesn't produce a high.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
there are people out here who pop gabby to get high, not something you want to abuse or take without seeing a doctor
its a seizure med, should be tapered
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I can't imagine anyone getting high on it.......i would imagine you would get awful sick even trying........oiy
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
874521 tn?1424120397
I have been on gabapentin (neurontin) for abt 6 years at up to 1800 mg daily (prn)
You are all correct it is an antiseizure  medication, it is also used very succesfully for sciatica and neuropathic pain.
For me its been a life saver right from the get go....NO side effects that I can remember with onset and NO there is not any worry abt dependency with it.
But do taper off slowly if ur going off as with any medication
good luck
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I take gabapentin for neuropaty and complications from RA, it does not make you high! That is the most absurd thing I red here so far.My doctor had me on super high dosage 'cause of all the numbness and tingling I had in my hands and feet, like was said "get messed up" is impossible, all it does is make you tired and sleepy.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I take gabapentin too....I have for about 8 years now, and it worked wonders for me....I never felt high, but I did find it has a bit of anti-depressant affect for me...I can't take any of the AD on the market, tried them all.......while on the MScontin I didin't need as much, but ont he suboxone I find I need it much more for pain.....

I was worried at first about it, but now I'm just grateful there is somehting that helps with my nerve pain.......never felt high, or any side effects from it.  and I have been on as much 3000mg/day but generally more like 1800.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i took gabapentin for a couple of weeks and it was turning me crazy.
i was paranoid and raging mad over nothing.

i wouldn't go near it with a ten ft. pole- hah
but everyone is different and reacts differently.

regardless, it is another perscription and i have found that it is best to stay away from scripts and try to find other natural sources.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am now on Neurontin, the same and have been for about a year. (600mg/day) I take it as mood stabilizer. Md working on gradually increasing dose. So far no bad side effects. Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
They put me on this drug when I lost my leg for the nerves in the leg. It made me gain a lot of weight and sleep a lot. I qit it....it wasn't addictive. Not at all. But the weight was not attractive at all. It did help the nerve pain in the leg, but that's all it did .
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I was put on nurontin after an accident where my neck was injured severly, I had so much pain my doctor put me on 900 mg a day and 4 vicodins a day. I was just put up to 12, 300mg pills a 2700mg day on top of the 4 vicodin and and 15mg of meloxican. I walk around in a fog most of the day and sleep all the time. I still cant feel my arms and have a difficult time walking and thinking. I have an awesome job and about to loose it because there is no way to function on this coctail. So yes it does help with pain but the side effects when you mix it with other drugs will get you wasted and make you useless.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Agree also .but no there is no high at all ..and can be dangerous if used int he wrong ways ..but yes I agree with you it is a wonder drug as it is known to be called , i had surgery in 2007 lower lubar and a bone spur removed went several years after healing and using neurotin and then off of it for years until 2010 my lower lubar is gone shot and the leg pain came back so bad that i couldnt even walk on my legs . terrible but with 400 mg twice a day the pain is to a minuim now if my lower lumaba and hits would stop hurting . horrible horrible swelling in the lower lumbar to the point i can stand or straighten up ,wondering if there is another surgery to fix that .best of luck ..but as for the answer ..no it dont mess u up ..sad that ur girlfriend does this .. for some day she may need meds and cant ge tthem .. just to get a high is really a crazy thing to do .. could damage your brian . and if so the state will not help with drug users .sad sad deal perhaps she needs to grow up and be responsible adult ...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I just wanted to say that I'm currently going cold Turkey off opiates. I've been taking lyrica, which is similar to gabapentin but much better. I take about 300-400 mgs with about 300 mgs of tramadol and I have no withdrawals at all. I'm gonna do it for bout a week or so then stop. I'll let you know how it turns out :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1416133 tn?1351126817
Please be careful with the tramadol.  They are very addictive and they are a synthetic opiate which is probably why you're not experiencing any withdrawals.  Good luck to you!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3688816 tn?1358478897
IMO Tramadol can cause worse WD than what ur taking. I'd b very VERY careful with it!!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi Cisco, you have no W/D now because the tramadol interacts with your opiate receptors the same way that synthetic opiates do. If you stop taking the tram tomorrow you will get that flu like feeling, the runny nose, RLS, the works. I wish you all the luck with your journey as I have been on it many times myself.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources